Firmoo > Answers > Eye Health >  question

Question

Ask questions

Shirley


12/20/2012

Can accutane cause pink eye?

Is it possible to lead to pink eyes because of accutane? How can accutane affect eyes?
Related Topics : pink eyes
Answer the question

Answers (3)

  • Alexia charles

    12/21/2012

    Yes, it is. Pink eyes may caused by accutane, Duane's Clinical Ophthalmology says: "The mechanical action of the lids provides a continuous mechanism to sweep and flush potential bacterial pathogens from the eye. Tears are removed from the eye with each blink, decreasing the numer of organisms in the tear film." It's means that you are oversensitive to some medicine, such as accutane, tell your doctor about this information, and follow the doctor's suggestion, give up the accutane medicine and avoid using the medicine which can cause allergy again.
  • walker

    12/24/2012

    Yes, it is possible for you to get the pink eyes because of accutane because of the stimulation and irritation. The pink eyes may be caused by the coming bacterium. Once the eyes get the infection, it is likely for you to get the pink eyes. Some people are sensitive to the accutane which will cause the eyes infection. You could use some eye drops to get rid of the bacterium in the eyes.
  • Jose joyce

    12/24/2012

    Accutane is a potent medication as a treatment of acne. With 4-5 months of Accutane treatment, it can clear out nearly all types of acne. Usually doctor will prescribe Accutane if other treatments of acne failed. It is used for scarring acne and long term acne which resists antibiotics already. Accutane is derivative of vitamin A, so if you take a lot of vitamin A which can bring the similar effect. But don't take any vitamin A while you are taking Accutane. Accutane is a powerful medicine, so with benefits it also can bring us many side effects too. Common side effects of oral Accutane include dryness of eyes, eye irritation, skin infection, joint pain, dry nose, dry mouth, dry skin, nose bleeding, and rash and so on. There are some rare cases of side effects from Accutane, including pink eye, tinnitus, stroke, depression, and cataract and etc. There are really too many side effects that Accutane might bring, yet it is still safer than long-term antibiotics usage. But Accutane is a naturally occurred in body from vitamin in blood, so our body could get rid of Accutane within nine days after stopping usage of Accutane. It is really rare case to get pink eye from Accutane, but it is not necessary to worry about it. If possible, you can consider apply some saline solution and compress for your affected eyes.
Jumpto